How can I report an adverse effect following immunization?

Question: How can prescribers satisfy requirements for reporting adverse effects following immunization (AEFI)?

Context: In a separate posts, we describe how to report a patient safety event and how to report serious adverse drug reactions. There is yet another process for reporting adverse effects following immunization (AEFI), defined as an unfavourable health occurrence experienced by a patient that:

  • follows immunization
  • cannot be attributed to a pre-existing condition
  • is determined by a health practitioner to be one or more of:
    • a life-threatening health occurrence requiring hospitalization or urgent medical attention,
    • an unusual or unexpected health occurrence not previously identified or previously identified but of increasing frequency,
    • a health occurrence that cannot be explained  by the patient's medical history, recent disease, illness or use of a medication.
All AEFIs must be reported to the AHS Provincial AEFI team. 

Answer:  AEFI reports can be initiated from within within Connect Care. From within an opened patient chart, seek the "Serious Adverse Drug Reaction Form" activity or use Chart Search with "Serious" as a keyword before jumping to the SADR activity.

Note the "Adverse Effects Following Immunization (AEFI) are reported HERE" link at the top of the SADR activity. Select (click on) this. A popup web page will appear with instructions and a link to the online reporting form.


Once completed and signed, the report is automatically directed for review and reporting.

Related postings:

No comments:

Post a Comment

Please feel free to offer additional perspectives and suggestions.